Alert archive / Nebraska / Red Flag Warnings in 2022
Red Flag Warning 12, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Apr 8, 2022, 2:37 PM CDT for 12 counties in Nebraska. It took effect at Apr 9, 2022, 11:04 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2022, 2:37 PM CDT (19:37 UTC)
- In effect from
- Apr 9, 2022, 11:04 AM CDT
- Expired
- Apr 9, 2022, 8:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS North Platte, NE
Counties Boyd County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Frontier County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Lincoln County, NE, Loup County, NE, Rock County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 78 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1284 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
055 WWUS83 KLBF 081937 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 237 PM CDT Fri Apr 8 2022 NEZ209-219-090800- /O.NEW.KLBF.FW.W.0012.220409T1700Z-220410T0100Z/ /O.CON.KLBF.FW.W.0011.000000T0000Z-220409T0200Z/ Loup Rivers Basin-Loess Plains- 237 PM CDT Fri Apr 8 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF CENTRAL AND NORTH CENTRAL NEBRASKA... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF CENTRAL AND NORTH CENTRAL NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from noon to 8 PM CDT Saturday. * Affected Area...In NEZ209...Fire Weather Zone 209 Loup Rivers Basin. In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...North 10 to 20 mph with gusts up to 35 mph this afternoon. For tomorrow, south winds 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 14 percent. * Impacts...Weather conditions could become favorable for rapid fire growth and erratic fire behavior. Fires may quickly become out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ204-206-208-210-090200- /O.CON.KLBF.FW.W.0011.000000T0000Z-220409T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Frenchman Basin- 237 PM CDT Fri Apr 8 2022 /137 PM MDT Fri Apr 8 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF THE PANHANDLE INTO SOUTHWEST AND NORTH CENTRAL NEBRASKA... * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. In NEZ208... Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. In NEZ210...Fire Weather Zone 210 Frenchman Basin. * Winds...North 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 14 percent. * Impacts...Weather conditions could become favorable for rapid fire growth and erratic fire behavior. Fires may quickly become out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Brown
4 follow-up statements
709 WWUS83 KLBF 090848 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 348 AM CDT Sat Apr 9 2022 NEZ219-092300- /O.NEW.KLBF.FW.A.0009.220410T1700Z-220411T0100Z/ /O.CON.KLBF.FW.W.0012.220409T1700Z-220410T0100Z/ Loess Plains- 348 AM CDT Sat Apr 9 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR AREAS OF SOUTHWEST NEBRASKA... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR AREAS OF SOUTHWEST NEBRASKA... The National Weather Service in North Platte has issued a Fire Weather Watch FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from Sunday afternoon through Sunday evening. * Affected Area...In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...Northwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 12 percent. * Impacts...Weather conditions could become favorable for rapid fire growth and erratic fire behavior. Fires may quickly become out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NEZ209-092300- /O.CON.KLBF.FW.W.0012.220409T1700Z-220410T0100Z/ Loup Rivers Basin- 348 AM CDT Sat Apr 9 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR AREAS OF NORTH CENTRAL NEBRASKA... * Affected Area...In NEZ209...Fire Weather Zone 209 Loup Rivers Basin. * Winds...South 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 15 percent. * Impacts...Weather conditions could become favorable for rapid fire growth and erratic fire behavior. Fires may quickly become out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ210-092300- /O.NEW.KLBF.FW.A.0009.220410T1700Z-220411T0100Z/ Frenchman Basin- 248 AM MDT Sat Apr 9 2022 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR AREAS OF SOUTHWEST NEBRASKA... The National Weather Service in North Platte has issued a Fire Weather Watch FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from Sunday morning through Sunday evening. * Affected Area...In NEZ210...Fire Weather Zone 210 Frenchman Basin. * Winds...Northwest 20 to 25 mph with gusts up to 45 mph. * Relative Humidity...As low as 17 percent. * Impacts...Weather conditions could become favorable for rapid fire growth and erratic fire behavior. Fires may quickly become out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ http://weather.gov/LBF
112 WWUS83 KLBF 091604 AAA RFWLBF URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service North Platte NE 1104 AM CDT Sat Apr 9 2022 NEZ219-100615- /O.EXT.KLBF.FW.W.0012.220409T1604Z-220410T0100Z/ /O.CON.KLBF.FW.A.0009.220410T1700Z-220411T0100Z/ Loess Plains- 1104 AM CDT Sat Apr 9 2022 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR AREAS OF SOUTHWEST NEBRASKA... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR AREAS OF SOUTHWEST NEBRASKA... * Affected Area...In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...Southwest 10 to 25 mph today. Northwest 15 to 25 mph with gusts up to 40 mph on Sunday. * Relative Humidity...As low as 12 percent. * Impacts...Weather conditions could become favorable for rapid fire growth and erratic fire behavior. Fires may quickly become out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NEZ209-100100- /O.EXT.KLBF.FW.W.0012.220409T1604Z-220410T0100Z/ Loup Rivers Basin- 1104 AM CDT Sat Apr 9 2022 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR AREAS OF NORTH CENTRAL NEBRASKA... * Affected Area...In NEZ209...Fire Weather Zone 209 Loup Rivers Basin. * Winds...South 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 15 percent. * Impacts...Weather conditions could become favorable for rapid fire growth and erratic fire behavior. Fires may quickly become out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ210-100615- /O.CON.KLBF.FW.A.0009.220410T1700Z-220411T0100Z/ Frenchman Basin- 1004 AM MDT Sat Apr 9 2022 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR AREAS OF SOUTHWEST NEBRASKA... * Affected Area...In NEZ210...Fire Weather Zone 210 Frenchman Basin. * Winds...Northwest 20 to 25 mph with gusts up to 45 mph. * Relative Humidity...As low as 17 percent. * Impacts...Weather conditions could become favorable for rapid fire growth and erratic fire behavior. Fires may quickly become out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ http://weather.gov/LBF
336 WWUS83 KLBF 091626 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 1126 AM CDT Sat Apr 9 2022 NEZ208-100100- /O.EXA.KLBF.FW.W.0012.000000T0000Z-220410T0100Z/ Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest- 1126 AM CDT Sat Apr 9 2022 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF NORTH CENTRAL NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect until 8 PM CDT this evening. * Affected Area...In NEZ208...Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. * Winds...South to southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 15 percent. * Impacts...Weather conditions could become favorable for rapid fire growth and erratic fire behavior. Fires may quickly become out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ219-100630- /O.CON.KLBF.FW.W.0012.000000T0000Z-220410T0100Z/ /O.CON.KLBF.FW.A.0009.220410T1700Z-220411T0100Z/ Loess Plains- 1126 AM CDT Sat Apr 9 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR AREAS OF SOUTHWEST NEBRASKA... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR AREAS OF SOUTHWEST NEBRASKA... * Affected Area...In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...Southwest 10 to 25 mph today. Northwest 15 to 25 mph with gusts up to 40 mph on Sunday. * Relative Humidity...As low as 12 percent. * Impacts...Weather conditions could become favorable for rapid fire growth and erratic fire behavior. Fires may quickly become out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NEZ209-100100- /O.CON.KLBF.FW.W.0012.000000T0000Z-220410T0100Z/ Loup Rivers Basin- 1126 AM CDT Sat Apr 9 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR AREAS OF NORTH CENTRAL NEBRASKA... * Affected Area...In NEZ209...Fire Weather Zone 209 Loup Rivers Basin. * Winds...South 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 14 percent. * Impacts...Weather conditions could become favorable for rapid fire growth and erratic fire behavior. Fires may quickly become out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ210-100630- /O.CON.KLBF.FW.A.0009.220410T1700Z-220411T0100Z/ Frenchman Basin- 1026 AM MDT Sat Apr 9 2022 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR AREAS OF SOUTHWEST NEBRASKA... * Affected Area...In NEZ210...Fire Weather Zone 210 Frenchman Basin. * Winds...Northwest 20 to 25 mph with gusts up to 45 mph. * Relative Humidity...As low as 17 percent. * Impacts...Weather conditions could become favorable for rapid fire growth and erratic fire behavior. Fires may quickly become out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ http://weather.gov/LBF
888 WWUS83 KLBF 091938 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 238 PM CDT Sat Apr 9 2022 NEZ219-100945- /O.UPG.KLBF.FW.A.0009.220410T1700Z-220411T0100Z/ /O.NEW.KLBF.FW.W.0013.220410T1700Z-220411T0100Z/ /O.CON.KLBF.FW.W.0012.000000T0000Z-220410T0100Z/ Loess Plains- 238 PM CDT Sat Apr 9 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR AREAS OF SOUTHWEST NEBRASKA... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR AREAS OF SOUTHWEST NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from noon to 8 PM CDT Sunday. The Fire Weather Watch is no longer in effect. * Affected Area...In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...Through early evening...southwest at 10 to 20 mph. On Sunday...north 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 10 percent. * Impacts...Weather conditions could become favorable for rapid fire growth and erratic fire behavior. Fires may quickly become out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ210-100945- /O.UPG.KLBF.FW.A.0009.220410T1700Z-220411T0100Z/ /O.NEW.KLBF.FW.W.0013.220410T1700Z-220411T0100Z/ Frenchman Basin- 138 PM MDT Sat Apr 9 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR AREAS OF SOUTHWEST NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from 11 AM to 7 PM MDT Sunday. The Fire Weather Watch is no longer in effect. * Affected Area...In NEZ210...Fire Weather Zone 210 Frenchman Basin. * Winds...Northwest 20 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 14 percent. * Impacts...Weather conditions could become favorable for rapid fire growth and erratic fire behavior. Fires may quickly become out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ208-209-100100- /O.CON.KLBF.FW.W.0012.000000T0000Z-220410T0100Z/ Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin- 238 PM CDT Sat Apr 9 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR AREAS OF NORTH CENTRAL NEBRASKA... * Affected Area...In NEZ208...Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. In NEZ209...Fire Weather Zone 209 Loup Rivers Basin. * Winds...South 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 13 percent. * Impacts...Weather conditions could become favorable for rapid fire growth and erratic fire behavior. Fires may quickly become out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Apr 8, 12:54 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Apr 8, 12:54 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1254 PM CDT Fri Apr 8 2022 .SHORT TERM...(Today through Saturday) Issued at 348 AM CDT Fri Apr 8 2022 A large upper low is centered across Wisconsin early this morning. A slowly weakening surface low is also located across Wisconsin. Expect the system to move slowly east today and be centered across Michigan by Friday. Northwest flow aloft will weaken today and surface winds won't be near as strong as the last couple of days. Bufkit sounding profiles show winds picking up a bit again this morning, peaking around noontime, and then slowly decreasing though this afternoon. As mixing increases this morning expect gusts around 35 mph or so from late morning through early afternoon and then decreasing thereafter. Very dry air upstream across Wyoming early this morning will quickly advect into the area today. This dry air combined with the gusty winds will set the stage for Red Flag Warning conditions and the previously issued Red Flag Warning for today looks good. High pressure ridge axis quickly moves across the area tonight. A period of light winds can be expected as this occurs. As mentioned it will be moving quickly, with south winds developing across western Nebraska on the backside of the axis after midnight. Dry air will remain in place on Saturday as shortwave energy dives into Wyoming. Surface low pressure will deepen across eastern Colorado though the day Saturday ahead of this wave, with the low shifting eastward across Kansas Saturday night. There will be an increase in dew points by late Saturday afternoon as some limited return moisture surges northward on gusty south winds. However, this will not arrive until late afternoon and humidity is expected to be very low (near or critically low) for a time Saturday afternoon before the dew points begin to rise a bit toward evening. Later forecasts will examine the potential need for fire weather headlines. As the low tracks across Kansas Saturday night expect a cold front to surge southeast across the area. Mid-level FGEN increases just behind the boundary, and there is a fairly good chance of light rain developing overnight across northwest Nebraska extending eastward into north central Nebraska. Rain may mix or change to wet snow across northwest Nebraska with some minimal accumulation on grassy surfaces. .LONG TERM...(Saturday night through Thursday) Issued at 348 AM CDT Fri Apr 8 2022 Breezy to locally windy conditions are expected Sunday behind the front. Again the air dries out by afternoon, especially across southwest Nebraska where near critical fire weather concerns may develop. Attention turns to a potentially powerful storm and more very strong wind as we head toward the middle and of the week. All operational models have a very dynamic system that emerges onto the Plains Tuesday-Thursday timeframe. Models vary though in the track and location of potentially heavy precipitation. WPC guidance would favor the northwest half of Nebraska northward into the Dakotas where a blizzard could develop. Meanwhile a moist axis of Gulf air (dew points in the 60s) could lead to severe weather across portions of the Missouri Valley into the Southern Plains. Ecmwf ensemble mean suggests again the potential for 60+ mph wind gusts behind the system. These winds could combine with heavy snow and create a blizzard. Definitely one to watch as we head into the next few forecast cycles. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1254 PM CDT Fri Apr 8 2022 Very dry air aloft and at the sfc will promote VFR throughout wrn and ncntl Nebraska today and tonight. Surface winds at KLBF and KVTN will range near 34015G25KT this afternoon, diminishing by 23Z. Light winds forecast overnight. && .FIRE WEATHER... Issued at 348 AM CDT Fri Apr 8 2022 Humidity falls to less than 20 percent across all of western and north central Nebraska this afternoon. Northwest winds of 15 to 20 mph gusting to 25 to 30 mph will accompany the low humidity leading to Critical fire weather conditions. Weather conditions are being monitored for possible critical fire weather conditions Saturday and Sunday. Sufficient winds to satisfy the criteria are questionable Saturday and Sunday. A powerful spring storm will likely affect the Great Plains Tuesday through Thursday next week. The storm has the potential to produce 1/2 to 1 inch of rain and snow water north of a line from Imperial to North Platte to Broken Bow. && .LBF WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 9 PM CDT /8 PM MDT/ this evening for NEZ204-206-208>210-219. Red Flag Warning from noon to 8 PM CDT Saturday for NEZ209-219. && SHORT TERM...Taylor LONG TERM...Taylor AVIATION...Roberg FIRE WEATHER...CDC
Hazardous weather outlook, Apr 8, 12:34 PM CDT, 2 hours 3 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1234 PM CDT Fri Apr 8 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-091745- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1234 PM CDT Fri Apr 8 2022 /1134 AM MDT Fri Apr 8 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Critical fire weather conditions are expected across all of western and north central Nebraska this afternoon and early evening. The concern is humidity below 20 percent and northwest winds gusting to 25 to 30 mph. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Weather conditions are being monitored for possible critical fire weather conditions across parts of western and north central Nebraska Saturday and Sunday. The concern is low humidity and gusty winds in excess of 25 mph. A powerful spring storm will likely affect the Great Plains Tuesday through Thursday. The storm has the potential to produce snow and high winds across western and north central Nebraska but this is dictated by the storm track which remains somewhat uncertain. Please check the forecast over the weekend and early next week for more details. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
Nearby
Red Flag Warnings in Nebraska, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.